Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Leg Cramp And Neuropathy

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
Project Inform

Peripheral Neuropathy

Introduction What Is Peripheral Neuropathy? What Causes It? Who Is at Risk? What Are the Symptoms? How Is It Diagnosed? How Do You Prevent It? How Do You Treat It? Concerns for People Over 50 What Can Help to Ask About at a Doctor's Visit? Access to Meds Research The Bottom Line Introduction Some people living with HIV will develop a disease of the nerves called peripheral neuropathy , or PN. It's a common ...
Ask the Experts

severe leg cramping

i started atripla about 1 yyr ago .for the last month or so i have been experencing severe leg and foot cramping. have you heard of this from the med or hiv .i have been pos for 19 yrs...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Peripheral neuropathy can occasionally be seen with Atripla though usually there is a characteristic pattern involving first the toes and feet before involvement further up the leg. A good history and neurologic exam can often sort that out. Leg... Read more »

Leg & foot muscle cramping and twitching.

Hi,I've been positive for 20 yrs and on meds for about 18. Now on Sustiva, Kaletra, Fortavase, 3TC. I also take Lipidil Supra, Meprone and Lozec to control side effects of these drugs. I Recently stopped Tenofovir due to the onset of kidney...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
I would see a neurologist to better define the nature of the neuropathy. HIV can cause neuropathy as can some vitamin deficiencies, kidney problems, and other infections. 3TC can aggravate neuropathy while the other meds are involved more rarely.... Read more »

1 year leg pain,cramps. enough!.

Thank you for listening. This site is very helpfull. I wonder...should I try to find some new doctors or try massage, chiropracter, acupuncture and diet change.. i have had leg pain, cramps, charlie horses .. for a year now. The past 3 days i have...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
I would recommend getting the nerve conduction studies to assess peripheral nerve function. I would suggest seeing a pain specialist if one is available in your area. In some cases of patients with persistent neuropathy that began when on drugs... Read more »

Cramping

In the last month, I have started to get cramping in my legs. Sometimes both, more so the right one. It starts to get stiff and it gets worse and worse and I have to stand on it, but it still stays for 10 minutes or so. The event usually starts with...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Muscle cramps are often hard to explain. Many are idiopathic but a wide range of conditions can contribute including diabetes, Parkinsons, neuropathy, spinal cord or nerve irritation, electolyte disorders, restless leg syndrome, thyroid disorders,... Read more »
Connect With Others

Neuropathy

Posted by Anonymous
I had very painful neuropathy in my legs and my feet burned like I was walking on hot coals. I stopped taking the D4T and I read about a natural amino acid called Acetyl-L Carnitine (1,000mg per day) and to my surprise it worked right away. I... Read more »

Neuropathy

Posted by Anonymous, 2 Replies
Anyone out there suffering from neuropathy in the legs & feet? Give me some solutions as to what helps?
Thanks a million.

Read more »

Neuropathy and Amitriptyline

Posted by ScotCharles, 1 Reply
I have developed painful neuropathy in my feet, hands and lower legs caused by a combination of some meds I take, long term HIV infection, and just plain ageing. The doctors are treating me with amitriptyline, which makes me feel shaky all day. ... Read more »

Seroconversion and Peripheral Neuropathy

Posted by Anonymous, 2 Replies
This is a question for anyone who is living with HIV or who has recently been diagnosed as HIV positive:

Did any of you experience the numbness/tingling in the feet, legs, hands and arms during your seroconversion?

If so . . . for what period of... Read more »